Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suggest treatment for vomiting after having double dose of Augmentin

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2004
Answered : 460 Questions
Question
Doctor my 2 yrs 9 month baby boy with weight of 9.2 kg hasbeen suffering from cough and cold for last 1 week. now he has been administered Augmentin DDS 2.5 ml twice daily. Today morning he has suddenly consumed nearly 5ml directly from the container. Nearly after 30 min he had vomitted a little amount of mucus along with which a little amount of the medicine was found. We are tensed about the adverse effect of it. Can u please suggest what can be done or in adverse situation what may happen?
Posted Wed, 20 Aug 2014 in Child Health
 
 
Answered by Dr. Meera Kotecha 1 hour later
Brief Answer:
nothing to worry at present.

Detailed Answer:
Hi,

Thanks for using health care magic.
I can understand your concerns.

Your son has taken double the recommended dose for his weight. It may cause gastric upset and diarrhea but no other major complications. There is nothing to worry at present. Just wait and watch.
Skip today night's dose and give regular doses from tomorrow.

Give probiotics like sporolac sachets or enterogermina three times a day for 5 days, if he develops diarrhea.

I hope I have helped you.
If you have any further query please feel free to ask
Thank you
Dr. Meera kotecha
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor